Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Heart disease and flunctuating blood pressure
    avatar
    Anon_31973 posted:
    My mom who is a young 91 yrs old had open heart surgery in 2003. She had 5 bypasses and until then was very healthy. She has CHF and CAD. Recently, she is experiencing low blood pressure (90/50) in the mornings with extreme fatigue. She is taking Coreg, Benazepril, and Amlodipine for high blood pressure. She also takes several heart meds. We have debated at what time of day she should take her medications and if she should ask the doctor about possibly reducing meds. She is usually very active but now has to go back to bed till the feeling passes which is now causing depression. Some mornings she gets up feeling fine but they are getting fewer. She is not having any swelling or shortness of breath. She is not obese, not a smoker or drinker. We have made several trips to ER thinking she is having a heart attack but nothing shows up. Her doctor said next time he will have to do a heart cath but I wonder if changing her meds or times she takes them would help. She takes all three BP meds at night and Coreg also at lunch. Any suggestions please?
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    ......"and if she should ask the doctor about possibly reducing meds."

    This seems warranted.

    ......"but I wonder if changing her meds or times she takes them would help."

    Hopefully yes. Sometimes an adjustment in the dosage, a change in the timing, or even eliminating one or more drugs can make a world of difference.

    Best of luck to your 91-years-young mom.

    Take care,

    CardioStar*

    WebMD member (since 8/99)

    -

    -

    General info

    What Time of Day Should I Take My Blood Pressure Medications?

    http://highbloodpressure.about.com/od/quickfacts/f/med-timing.htm


    Taking Blood Pressure Pills At Bedtime May Prevent More Heart Attacks,Strokes

    http://www.health.harvard.edu/blog/taking-blood-pressure-pills-at-bedtime-may-prevent-more-heart-attacks-strokes-201110253668


    Taking Blood Pressure Meds at Bedtime May Be Better

    http://health.usnews.com/health-news/family-health/heart/articles/2011/10/24/taking-blood-pressure-meds-at-bedtime-may-be-better

    -

    Patient resources

    KNOW your prescription drugs and KNOW them WELL

    WebMD

    Drugs A-Z

    http://www.webmd.com/drugs/index-drugs.aspx

    Ask A Patient

    Rate a drug, side effects, comments, etc.

    http://askapatient.com/rateyourmedicine.htm

    iGuard


    http://www.iguard.org



    Quote!

    "Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"


    - Charles Inlander, People's Medical Society

    .

    WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.

    WebMD DOES NOT endorse any specific product, service or treatment.
     
    avatar
    James Beckerman, MD, FACC responded:
    It's possible that she might benefit from a fresh look at her medication regimen. There are some medications which are given specifically to treat heart failure (like coreg and benazepril) and others that are more targeted toward treating high blood pressure (like amlodipine). It's possible that her doctor might consider making some adjustments based upon her current low blood pressures.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center